Alert archive / Wyoming / Winter Storm Warnings in 2011

Winter Storm Warning 18, NWS Cheyenne, WY

December 2, 2011Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Dec 2, 2011, 8:03 PM MST for Albany County, Carbon County, Wyoming. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 2, 2011, 8:03 PM MST (03:03 UTC)
Expired
Dec 3, 2011, 1:36 AM MST
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 2, 9:00 PM MSTSNOW 1.5Rock River, WY1 TO 2 INCHES OF NEW SNOWFALL. STILL SNOWING.
Dec 2, 9:00 PM MSTSNOW 24 E Albany, WYSTILL SNOWING.
Dec 2, 9:00 PM MSTSNOW 26 W Buford, WYESTIMATED 2 INCHES. DIFFICULT TO MEASURE DUE TO DRIFTING. STILL SNOWING.
Dec 2, 9:00 PM MSTSNOW 3.51 S Rawlins, WY
Dec 2, 9:00 PM MSTSNOW 3.5Sinclair, WY
Dec 2, 9:00 PM MSTSNOW 41 N Rawlins, WY
Dec 2, 9:15 PM MSTSNOW 2Arlington, WYSTILL SNOWING HARD. WINDY AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WWUS45 KCYS 030303
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
803 PM MST FRI DEC 2 2011

...ANOTHER SNOWFALL EVENT TONIGHT AND SATURDAY...

.ANOTHER WEATHER DISTURBANCE WILL PRODUCE LIGHT TO MODERATE SNOW
TONIGHT INTO SATURDAY AFTERNOON...WITH TOTAL SNOWFALL AMOUNTS OF
3 TO 6 INCHES EXPECTED ACROSS LOWER ELEVATIONS...AND 6 TO
8 INCHES OVER THE MOUNTAINS. WITH WINDS GUSTING TO NEAR 30
MPH...CONSIDERABLE BLOWING AND DRIFTING SNOW WILL OCCUR ALONG THE
INTERSTATE 80 CORRIDOR FROM CHEYENNE TO RAWLINS.

WYZ109-110-113>115-031200-
/O.UPG.KCYS.WW.Y.0030.000000T0000Z-111203T2100Z/
/O.NEW.KCYS.WS.W.0018.111203T0303Z-111203T1200Z/
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...
ARLINGTON...ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...
CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE
803 PM MST FRI DEC 2 2011

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST
SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...THIS EVENING THROUGH 5 AM SATURDAY.

* TOTAL SNOW ACCUMULATIONS...5 TO 7 INCHES AT LOWER ELEVATIONS...
  WITH 10 TO 12 INCHES IN THE SNOWY RANGE. HIGHER AMOUNTS ARE
  POSSIBLE ON NORTH FACING SLOPES.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH
  GUSTS TO 30 MPH. VISIBILITIES BELOW A QUARTER MILE AT TIMES...
  ESPECIALLY THIS EVENING.

* IMPACTS...ROADS WILL BECOME SNOW PACKED AND HAZARDOUS. TRAVELERS
  SHOULD EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG
  INTERSTATE 80 FROM LARAMIE TO RAWLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

WYZ107-118-031515-
/O.EXA.KCYS.WW.Y.0030.000000T0000Z-111203T2100Z/
EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...CHEYENNE
803 PM MST FRI DEC 2 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 2 PM MST SATURDAY.

* TIMING...THIS EVENING THROUGH EARLY AFTERNOON SATURDAY.

* TOTAL SNOW ACCUMULATIONS...2 TO 5 INCHES AT LOWER ELEVATIONS...
  WITH 3 TO 6 INCHES OVER THE EAST SLOPES OF THE LARAMIE RANGE.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH 
  GUSTS TO 30 MPH. VISIBILITIES BELOW ONE QUARTER MILE AT TIMES... 
  ESPECIALLY TONIGHT. 

* IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD 
  EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 
  80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WYZ103>106-111-112-116-117-031515-
/O.CON.KCYS.WW.Y.0030.000000T0000Z-111203T2100Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
BAGGS...DIXON...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
803 PM MST FRI DEC 2 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST
SATURDAY. 

* TIMING...THIS EVENING THROUGH EARLY AFTERNOON SATURDAY.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES AT LOWER ELEVATIONS...
  WITH 6 TO 8 INCHES OVER THE SIERRA MADRE AND LARAMIE RANGES.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH 
  GUSTS TO 30 MPH. VISIBILITIES BELOW ONE QUARTER MILE AT TIMES... 
  ESPECIALLY TONIGHT. 

* IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD 
  EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 
  80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
1 follow-up statement
260 
WWUS45 KCYS 030836
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
136 AM MST SAT DEC 3 2011

...SNOW WILL LINGER THROUGH SATURDAY MORNING...

.ANOTHER WEATHER DISTURBANCE WILL PRODUCE LIGHT TO MODERATE SNOW
INTO SATURDAY AFTERNOON...WITH TOTAL SNOWFALL AMOUNTS OF 2 TO 5
INCHES EXPECTED ACROSS THE LOWER ELEVATIONS...AND 6 TO 12 INCHES
OVER THE MOUNTAINS. WITH WINDS GUSTING TO AROUND 30
MPH...LOCALIZED BLOWING AND DRIFTING SNOW WILL OCCUR ALONG THE
INTERSTATE 80 CORRIDOR FROM CHEYENNE TO RAWLINS.

WYZ109-113-031300-
/O.CAN.KCYS.WS.W.0018.000000T0000Z-111203T1200Z/
/O.EXB.KCYS.WW.Y.0030.000000T0000Z-111203T1300Z/
CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...SARATOGA...
ENCAMPMENT...RIVERSIDE
136 AM MST SAT DEC 3 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM MST
EARLY THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...THROUGH EARLY AFTERNOON SATURDAY.

* TOTAL SNOW ACCUMULATIONS...2 TO 5 INCHES AT LOWER ELEVATIONS...
  WITH 6 TO 10 INCHES OVER THE SIERRA MADRE AND LARAMIE RANGES.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH
  LOCAL HIGHER GUSTS AT TIMES. VISIBILITIES WILL LOWER BELOW ONE
  MILE AT TIMES.

* IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD
  EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 80.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WYZ110-114-115-032100-
/O.CAN.KCYS.WS.W.0018.000000T0000Z-111203T1200Z/
/O.EXA.KCYS.WW.Y.0030.000000T0000Z-111203T2100Z/
NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE
136 AM MST SAT DEC 3 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 2 PM MST
THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...THROUGH EARLY AFTERNOON SATURDAY.

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES AT LOWER ELEVATIONS
  WITH LOCALLY HIGHER AMOUNTS NEAR THE SNOWY RANGE...WITH 6 TO 12
  INCHES OVER THE SNOWY RANGE.

* WINDS/VISIBILITIES...EAST TO NORTHEAST WIND AROUND 10 MPH.
  VISIBILITIES BELOW ONE MILE AT TIMES THIS MORNING.

* IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD
  EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 80
  WEST OF LARAMIE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WYZ103>107-111-112-031300-
/O.EXT.KCYS.WW.Y.0030.000000T0000Z-111203T1300Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...BAGGS...DIXON
136 AM MST SAT DEC 3 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MST EARLY
THIS MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM MST EARLY
THIS MORNING. 

* TIMING...THIS EVENING THROUGH EARLY AFTERNOON SATURDAY.

* TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES AT LOWER ELEVATIONS...
  WITH 5 TO 8 INCHES OVER THE MOUNTAINS.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH
  GUSTS TO 30 MPH. VISIBILITIES BELOW ONE MILE AT TIMES.

* IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD 
  EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 
  80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WYZ116>118-032100-
/O.CON.KCYS.WW.Y.0030.000000T0000Z-111203T2100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
136 AM MST SAT DEC 3 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* TIMING...THIS EVENING THROUGH EARLY AFTERNOON SATURDAY.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES AT LOWER ELEVATIONS...
  WITH 6 TO 8 INCHES OVER THE LARAMIE RANGE.

* WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH
  GUSTS UP TO 30 MPH. VISIBILITIES BELOW ONE MILE AT TIMES...
  ESPECIALLY THIS MORNING.

* IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD 
  EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 
  80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 2, 4:53 PM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Dec 2, 4:53 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MST FRI DEC 2 2011

.AVIATION...00Z TAFS

LATEST RADAR IMAGERY SHOWING EXPANDING AREA OF SNOW NORTH OF
CHEYENNE AND LARAMIE. EXPECT THIS AREA TO MOVE SOUTH SLOWLY AND
BEGIN AFFECTING FLIGHT OPERATIONS AT KRWL...KLAR AND KCYS AIRPORTS AROUND
THE 02Z TIME FRAME. CONDITIONS EXPECTED TO DETERIORATE QUICKLY ONCE
SNOW DOES BEGIN. THE SOUTHERN PANHANDLE AIRPORTS WILL BEGIN SEEING
SNOW AND LOWERING FLIGHT CONDITIONS AFTER 06Z. LATEST HRRR
FORECAST KEEPS LIFR/IFR CONDITIONS GOING ACROSS SOUTHEAST WYOMING
AND SOUTHERN NEBRASKA PANHANDLE ALL NIGHT.

CLAYCOMB

&&

.PREV DISCUSSION... /ISSUED 315 PM MST FRI DEC 02 2011/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
TONIGHT...NEXT SHORTWAVE TROUGH MOVES ACROSS OVERNIGHT AFTER ANOTHER
COLD FRONTAL SURGE. LOOKS LIKE ENOUGH DYNAMICAL LIFT COMBINED WITH
UPSLOPE TO PRODUCE WIDESPREAD LIGHT TO MODERATE SNOW WEST OF A
DOUGLAS TO KIMBALL LINE. WITH PROGGED QPFS ON THE NAM AND GFS AS
WELL AS EXPECTED SNOWFALL RATIOS OF 15 TO 1 IN THE COLD AIRMASS...AS
WELL AS THE HPC SNOWFALL GUIDANCE...WE ANTICIPATE LOW END WINTER
WEATHER ADVISORIES ROUGHLY WEST OF A DOUGLAS TO CHEYENNE LINE WITH
THE SNOWFALL EVENT ENDING BY EARLY SATURDAY AFTERNOON. FORTUNATELY...
WINDS WILL BE RELATIVELY LIGHT...THUS MINIMAL BLOWING AND DRIFTING
OF THE SNOW.

SATURDAY...SNOW WILL GRADUALLY END AND DISSIPATE FROM NORTH TO SOUTH
AS THE SHORTWAVE TROUGH ALOFT MOVES OVER COLORADO AND MOISTURE AND
LIFT WANE. COLDER DAY IN THE WAKE OF THE COLD FRONT WITH HIGH
TEMPERATURES IN THE TEENS AND 20S WITH 700 MB TEMPERATURES NEAR -14
CELSIUS.

SATURDAY NIGHT...ALBERTA CLIPPER SHORTWAVE TROUGH ALOFT MOVES
SOUTHEAST ACROSS MONTANA AND NORTH DAKOTA...INDUCING SURFACE LOW
PRESSURE ACROSS WESTERN NORTH DAKOTA. DECENT SURFACE THROUGH 700 MB
GRADIENTS DEVELOP THUS WILL SEE SOME AREAS OF BLOWING SNOW CAUSED BY
WINDS PICKING UP ALONG AND WEST OF INTERSTATE 25 IN TYPICALLY WIND
PRONE AREAS.

SUNDAY...ANOTHER REINFORCING SHOT OF COLD AIR MOVES ACROSS OUR
COUNTIES IN THE WAKE OF A COLD FRONT. NEXT SHORTWAVE TROUGH ALOFT
AND ADEQUATE LOW AND MID LEVEL MOISTURE WILL PRODUCE LIGHT TO
MODERATE SNOW ACROSS OUR WYOMING COUNTIES...ESPECIALLY WEST OF
INTERSTATE 25. EXPECT SNOWFALL AMOUNTS OF 1 TO 2 INCHES AT LOWER
ELEVATIONS WITH 3 TO 5 INCHES OVER THE SNOWY AND SIERRA MADRE RANGES.

SUNDAY NIGHT...SNOW SHOWERS WILL DECREASE IN AREAL COVERAGE AS THE
UPPER TROUGH MOVES ACROSS COLORADO AND LIFT DECREASES. COLD NIGHT
WITH THE MOTHERLODE 700 MB TEMPERATURES NEAR -22 CELSIUS OVERHEAD
THOUGH LOOKS LIKE ENOUGH CLOUD COVER WILL ACT AS A BLANKET TO LIMIT
POTENTIAL LOW TEMPERATURES.

LONG TERM...MONDAY THROUGH FRIDAY...
EXTENDED FORECAST PERIOD TO START OUT ON THE QUIET SIDE. EXPANSIVE
UPPER RIDGE WILL BUILD ACROSS THE NORTHWEST UNITED STATES STARTING
EARLY NEXT WEEK. FOLLOWING A COLD WEEKEND...WARM AIR WILL SPREAD
INTO THE AREA AS THE RIDGE BUILDS. SNOW COVER OVER THE AREA WILL
KEEP TEMPERATURES FROM REACHING THEIR FULL POTENTIAL BUT SHOULD
EASILY SEE HIGH TEMPERATURES BACK INTO THE 30S TUESDAY EAST OF THE
LARAMIE RANGE...AND POSSIBLY SOME 40S SHOULD WESTERLY DOWNSLOPE IN
PLACE. WEDNESDAY SHOULD BE THE WARMEST DAY OF THE WEEK WITH 40S
EAST. INCREASED TEMPERATURES OVER THE CONSENSUS GUIDANCE WEDNESDAY
BUT EVEN THIS MAY NOT BE WARM ENOUGH UNDER WESTERLY FLOW AND 700 MB
TEMPERATURES APPROACHING ZERO DEGREES CELSIUS. DRY MONDAY THROUGH
WEDNESDAY BUT SMALL CHANCES FOR SNOW RETURN THE LAST PORTIONS OF THE
WEEK. UPPER TROUGH TO DIG INTO THE NORTHERN PLAINS LATE NEXT WEEK.
THE QUESTION IS HOW FAR SOUTH AND WEST THIS FEATURE WILL MAKE IT.
LATEST GFS AND EC BOTH KEEP THE BUILD OF THE SHORTWAVE ENERGY MOVING
THROUGH THE UPPER TROUGH NORTH OF THE FORECAST AREA...SO MAY STAY DRY
ALL NEXT WEEK.

FIRE WEATHER...NO FIRE WEATHER CONCERNS. SNOW TO SPREAD ACROSS MOST
OF THE FIRE WEATHER FORECAST AREA TONIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 2 PM SATURDAY FOR WYZ103-WYZ104-
     WYZ105-WYZ106-WYZ109-WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-
     WYZ115-WYZ116-WYZ117.
NE...NONE.

&&

SHORT TERM...RUBIN
LONG TERM/AVIATION...LIEBL
Hazardous weather outlook, Dec 2, 2:15 PM MST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MST FRI DEC 2 2011

WYZ101>119-031215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
215 PM MST FRI DEC 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT ROUGHLY WEST OF A DOUGLAS TO
CHEYENNE LINE. LIGHT TO MODERATE SNOW WILL BEGIN THIS EVENING AND
CONTINUE INTO SATURDAY AFTERNOON. WINDS WILL BE RELATIVELY LIGHT
PRODUCING LITTLE IF ANY BLOWING AND DRIFTING SNOW. VISIBILITIES WILL
BE REDUCED TO LESS THAN ONE MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH EARLY AFTERNOON
ROUGHLY WEST OF DOUGLAS TO CHEYENNE LINE. SNOW WILL COME TO AN END
SATURDAY AFTERNOON. IN THE ADVISORY AREA...TOTAL SNOWFALL AMOUNTS
WILL RANGE FROM 3 TO 6 INCHES AT LOWER ELEVATIONS WITH 6 TO 8 INCHES
OVER THE MOUNTAINS. ELSEWHERE...SNOWFALL AMOUNTS ALONG AND EAST OF A
DOUGLAS TO CHEYENNE LINE WILL RANGE FROM 1 TO 3 INCHES.

MORE LIGHT SNOW WILL OCCUR ON SUNDAY...BUT OF MORE SIGNIFICANCE WILL BE
THE VERY COLD TEMPERATURES BEHIND THE SECONDARY COLD FRONT FORECAST
TO PUSH THROUGH THE AREA SUNDAY AFTERNOON. COLD TEMPERATURES
COMBINED WITH GUSTY WINDS WILL PRODUCE WIND CHILLS 10 BELOW TO 20
BELOW ZERO LATE SATURDAY NIGHT AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-031215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
215 PM MST FRI DEC 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL DEVELOP THIS EVENING ACROSS THE WESTERN NEBRASKA
PANHANDLE AS ANOTHER COLD FRONT MOVES SOUTH ACROSS THE AREA. SNOW
ACCUMULATIONS WILL BE LIGHT AND LESS THAN TWO INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Local storm report, Dec 2, 5:03 PM MST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MST FRI DEC 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     SNOW             12 N BAGGS              41.21N 107.66W
12/01/2011  E0.0 INCH        CARBON             WY   DEPT OF HIGHWAYS

            WINTER STORM. VISIBILITIES ZERO TO 1/4 MILE IN BLOWING
            SNOW AND VERY STRONG WINDS BETWEEN MILE MARKERS 17 AND 26
            ON HIGHWAY 789 BETWEEN 330 AM AND 430 AM. 5 FOOT WIDE
            DRIFTS 8-10 INCHES DEEP ACROSS HIGHWAY 789.

&&

GCLAYCOM

Nearby

Winter Storm Warnings in Wyoming, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.